Alert archive / Ohio / Gale Watches in 2014
Gale Watch 9, NWS Cleveland, OH
NWS Cleveland, OH issued this gale watch at Oct 30, 2014, 9:56 PM EDT. It took effect at Oct 31, 2014, 8:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 30, 2014, 9:56 PM EDT (01:56 UTC)
- In effect from
- Oct 31, 2014, 8:00 PM EDT
- Expired
- Oct 31, 2014, 3:50 AM EDT
- In force
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
458 WHUS71 KCLE 310156 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 956 PM EDT THU OCT 30 2014 ...GALE FORCE WINDS POSSIBLE FRIDAY NIGHT ON WESTERN LAKE ERIE... .AN AREA OF LOW PRESSURE WILL MOVE FROM LAKE HURON TO NORTHERN OHIO ON FRIDAY. WINDS WILL INCREASE SIGNIFICANTLY ON THE NORTHWEST SIDE OF THE LOW AS COLD AIR SURGES SOUTHWARD. SUSTAINED NORTH 35 KNOT GALES ARE POSSIBLE STARTING QUICKLY FRIDAY EVENING. THE GALE FORCE WINDS SHOULD BE LIMITED TO WESTERN LAKE ERIE BUT THAT WILL BE DEPENDENT UPON THE EXACT TRACK OF THE LOW. LEZ142>144-162>164-311000- /O.NEW.KCLE.GL.A.0009.141101T0000Z-141101T1400Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- 956 PM EDT THU OCT 30 2014 ...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING. * WINDS: NORTH GALES TO 35 KNOTS ARE POSSIBLE. * WAVES: WAVES WILL BUILD TO BETWEEN 6 AND 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE FORCE WINDS OF 34 TO 47 KNOTS IN UPCOMING DAYS. MARINERS SHOULD MONITOR THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR CONSIDER ALTERING THEIR PLANS. && $$ OUDEMAN
1 follow-up statement
433 WHUS71 KCLE 310750 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 350 AM EDT FRI OCT 31 2014 .AN AREA OF LOW PRESSURE WILL MOVE FROM LAKE HURON TO NORTHERN OHIO TODAY. WINDS WILL INCREASE SIGNIFICANTLY ON THE NORTHWEST SIDE OF THE LOW AS COLD AIR SURGES SOUTHWARD. SUSTAINED NORTH GALES TO 35 KNOTS WILL BEGIN DURING THE EVENING. THE GALE FORCE WINDS SHOULD BE LIMITED TO WESTERN LAKE ERIE BUT THAT WILL DEPEND ON THE EXACT TRACK OF THE LOW. LEZ142>144-162>164-311600- /O.UPG.KCLE.GL.A.0009.141101T0000Z-141101T1400Z/ /O.NEW.KCLE.GL.W.0015.141031T2200Z-141101T1400Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- 350 AM EDT FRI OCT 31 2014 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EDT SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: NORTH GALES TO 35 KNOTS WITH OCCASIONAL GUSTS AROUND 40 KNOTS. * WAVES: WAVES WILL BUILD TO BETWEEN 7 AND 10 FEET. * TIMING: NORTH GALES WILL BEGIN DURING THE EVENING WITH THE MAXIMUM WINDS OCCURRING NEAR OR SHORTLY AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this gale watch went out at Oct 30, 7:39 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Oct 30, 7:39 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 739 PM EDT THU OCT 30 2014 .SYNOPSIS... HIGH PRESSURE OVER THE UPPER OHIO VALLEY WILL MOVE OFF THE EAST COAST ON FRIDAY. LOW PRESSURE OVER LAKE SUPERIOR AND THE ASSOCIATED COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION FRIDAY THEN SHIFT TO THE CAROLINA COAST BY SATURDAY. THE LOW WILL STRENGTHEN ALONG THE EAST COAST BEFORE MOVING OUT TO SEA OFF THE NEW ENGLAND COAST ON SUNDAY. A LARGE AREA OF HIGH PRESSURE FROM WESTERN CANADA WILL MOVE ACROSS THE MISSISSIPPI VALLEY ON SATURDAY TO THE OHIO VALLEY ON SUNDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... UPDATED TO BACK OFF ON THE THREAT OF SHOWERS IN THE GRIDS UNTIL AFTER MIDNIGHT. OTHERWISE MINOR CHANGES TO THE SKY COVER AND NO CHANGE TO THE LOWS AT THIS TIME. PREVIOUS DISCUSSION... THE NEXT COLD FRONT SHOULD ARRIVE FRIDAY MORNING ACROSS NORTHWEST OHIO. IN THE MEANTIME WE WILL CONTINUE WITH SLIGHT RIDGING. LITTLE REASON TO THINK THERE WILL BE MUCH DEVELOPMENT OF SHOWERS UNTIL THE FRONT AND TROUGH ALOFT BEGIN TO DESCEND UPON THE AREA. WILL HAVE A CHANCE OF SHOWERS INCREASING AFTER MIDNIGHT ACROSS THE NORTH AND WEST COUNTIES. THERE WILL LIKELY BE SOME CLEARING FOR A WHILE TONIGHT. WINDS WILL BE LIGHT AND DEWPOINTS ARE RATHER LOW. THE NORMAL COLD SPOTS... ESPECIALLY ACROSS NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA...WILL DROP DOWN TO THE MID 30S OR SO. FORECAST MINS IN THE UPPER 30S OR LOWER 40S ELSEWHERE. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/... THE MODELS CONTINUE TO PROG AN IMPRESSIVE SHORT WAVE THAT CLOSES OFF AS IT DROPS FROM THE UPPER MIDWEST ALL THE WAY TO THE CAROLINAS. COLD AIR WILL PLUNGE SOUTHWARD. RAIN WILL SPREAD ACROSS THE FORECAST AREA FRIDAY. THE BOUNDARY LAYER WILL GRADUALLY COOL ENOUGH TO MIX AND CHANGE TO SNOW...PERHAPS MIXING/CHANGING AS QUICKLY AS FRIDAY EVENING ACROSS NORTHWEST OHIO WITH CHILLY SHOWERS ELSEWHERE. NOT THE BEST EVENING FOR TRICK OR TREAT OR FRIDAY NIGHT FOOTBALL. THE NORTH FLOW OFF THE RELATIVELY WARM LAKE ERIE WILL KEEP THE LAKESHORE RELATIVELY WARM ON FRIDAY NIGHT BUT BY EARLY SATURDAY MORNING JUST ABOUT ANYBODY COULD SEE MIXED RAIN AND SNOW OR ALL SNOW IN THE HIGHER TERRAIN. WITH SUCH A DEEP TROUGH ALOFT THE SYNOPTIC SHOWERS OFTEN LAST LONGER THAN THE MODELS THINK. THE NORTH WIND WILL PROVIDE LAKE ENHANCEMENT. WILL KEEP RAIN/SNOW SHOWERS IN THE FORECAST MOST OF SATURDAY EXCEPT FOR THE I-75 CORRIDOR (NW OHIO). THE BAST CHANCE FOR ANY ACCUMULATING SNOW WOULD BE ACROSS THE HIGHER TERRAIN INLAND FROM LAKE ERIE FRIDAY NIGHT INTO SATURDAY...PERHAPS NORTH CENTRAL OHIO. AS ALWAYS THIS TIME OF YEAR...THE GROUND IS WARM AND IT HAS TO SNOW HARD TO STICK. WILL PUT IN SOME MODEST AMOUNTS OF SNOW WITH THE HIGHER ACCUMULATIONS IN THE VICINITY OF THE HIGHER TERRAIN AROUND MANSFIELD (AN INCH OR TWO). IT WILL BE HARD TO WARM UP ON SATURDAY ESPECIALLY AREAS THAT CONTINUE TO GET PRECIP. WITH THE 850 MB TEMPS PROGGED AROUND -9C SOME AREAS WILL LIKELY NOT GET OUT OF THE 30S. HIGH PRESSURE SHOULD BUILD IN ON SUNDAY. LAKE CLOUDS WILL LIKELY LINGER NE OH/NW PA ALTHOUGH WITH ANY LUCK WE CAN GET SOME BREAKS IN THE CLOUDS IN THE AFTERNOON. HIGHS FROM THE MID 40S NW OHIO TO THE UPPER 30S EXTREME NE OH/NW PA. && .LONG TERM /MONDAY THROUGH THURSDAY/... MODELS A LITTLE SLOWER WITH THE COLD FRONT STALLED ACROSS THE CENTRAL GREAT LAKES. BEST CHANCE FOR SHOWERS ON TUESDAY WOULD BE ACROSS NW OHIO. MODELS IN REASONABLY GOOD AGREEMENT MOVING THE COLD FRONT ACROSS THE FORECAST AREA ON TUESDAY NIGHT. AFTER THIS THE MODELS BEGIN TO DIVERGE. ON WEDNESDAY THE ECMWF PUSHES THE FRONT SOUTH OF THE AREA...WHILE THE GFS DEVELOPS A WAVE THAT MOVES ACROSS THE FORECAST AREA. FOR NOW WILL JUST KEEP CHANCE POPS GOING FOR WEDNESDAY AND WEDNESDAY NIGHT. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... VFR CONDITIONS FOR THE REMAINDER OF THE NIGHT. WINDS WILL BECOME LIGHT AND TURN TO THE SOUTH. SHOWERS WILL MOVE INTO OH AND BECOME MORE WIDESPREAD FRIDAY MORNING AND FOR THE AFTERNOON. CONDITIONS WILL TAKE A STEP DOWNWARD WITH THOSE SHOWERS AND WILL BE PREDOMINATELY MVFR. CANNOT RULE OUT PERIODS OF IFR...BUT THE PERSISTENT IFR CONDITIONS LOOK TO HOLD OFF UNTIL AFTER 00Z SAT. THE SAME GOES FOR ANY SNRA MIX. KCLE SHOULD BE ABLE TO STAY RAIN THROUGH 06Z SAT. LOW CENTER WILL TRACK SOUTHEAST INTO OHIO BY FRIDAY AFTERNOON. NORTHERLY WINDS WILL PICK UP FOR TOL/FDY NEAR 00Z SAT. .OUTLOOK...WIDESPREAD NON VFR FRIDAY AFTERNOON THROUGH SATURDAY...ISOLATED TO JUST FAR NE OH/NW PA ON SUNDAY. SNRA MIX POSSIBLE FRIDAY NIGHT/SATURDAY MORNING. && .MARINE... WEAK W-NW FLOW WILL TURN TO THE SOUTH OVERNIGHT. MODELS CONTINUE TO BE IN GOOD AGREEMENT MOVING LOW INTO CENTRAL LAKES FRIDAY...DRAGGING COLD FRONT ACROSS LAKE ERIE. LITTLE CHANGE IN FORECAST WITH WINDS INCREASING TO 30 KNOTS FRIDAY NIGHT. ONE THING THAT MAY KEEP WINDS FROM REACHING GALES IS THE LACK OF STRONG COLD ADVECTION. THE BEST COLD ADVECTION MAY NOT ARRIVE UNTIL SATURDAY MORNING AFTER THE STRONGEST WINDS HAVE PASSED. SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED THROUGH THE WEEKEND. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KOSARIK NEAR TERM...KIELTYKA/KOSARIK SHORT TERM...KOSARIK LONG TERM...DJB AVIATION...OUDEMAN MARINE...DJB
Hazardous weather outlook, Oct 30, 4:06 AM EDT, 17 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 406 AM EDT THU OCT 30 2014 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-310815- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 406 AM EDT THU OCT 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SOME SNOW ACCUMULATION MAY OCCUR FRIDAY NIGHT INTO SATURDAY ACROSS MUCH OF THE AREA...ESPECIALLY AWAY FROM THE LAKE AND THE HIGHER TERRAIN. THE EXACT AMOUNTS ARE IN QUESTION SINCE TEMPERATURES MAY NOT GET COLD ENOUGH FOR JUST SNOW TO OCCUR AND GROUND TEMPERATURES WILL LEAD TO MELTING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-310815- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 406 AM EDT THU OCT 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE THE WINDS ON LAKE ERIE COULD APPROACH GALE FORCE FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 3:50 AM EDT | Gale Warning | CLE | 30 hr | |
| Oct 31, 4:06 PM EDT | Small Craft Advisory | CLE | 48 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.